Jump to content

Please help!! Heaviness in chest and so dizzy.


amy777
 Share

Recommended Posts

Amy, what did you decide to do about the salt tablets? And the compression hose and fluid intake? I know you were only recently diagnosed and just beginning to learn about these first basic steps to take...

Did the doctor who put you on the beta blocker also talk to you about trying midodrine or florinef? (My cardiologist wouldn't put me on the bb w/out also one of the meds to help with venous constriction--that a bb alone might make me feel worse, he said.) You may want to give your doctor a call if you're feeling very poorly; it may be time to add another medication. And if you aren't doing those other non-prescription therapies, please start! You may find yourself amazed by the good they'll do! Even if it's small progress, any at all is worth the effort. Dysautonomia is just plain weird, and we have to do weird things to combat the symptoms.

I don't always feel better after a massage--in fact, I sometimes feel worse. The therapist may have been too rough, hit some pressure points, triggered symptoms. Drink a TON of water tonight to flush out the toxins that were released. (Everyone should do this after a massage anyway--not only people with dysautonomia.)

take care,

m

Link to comment
Share on other sites

thanks....not taking the salt tablets. Just drinking a lot of gaterade and putting salt on everything. I take 50mg of toporl and it does seem to help. I also take remeron and klonapin. I just can't get a handle on this. Yesterday I was just VERY tired but few symptoms and then today...heart palps, chest heaviness, and dizziness. Can anoyone else relate??

Link to comment
Share on other sites

I've also experienced feeling worse after or during a massage. It may be over-stimulating to our stressed out and over responsive autonomic systems at times. I found massage most beneficial when I am not in a flare-up mode.

I have also had the heaviness in the chest and dizziness.

If you have just been diagnosed and just starting treatment it is going to take awhile, perhaps quite awhile (months) to start feeling better. Unfortunately, you have to be patient. It is very very hard when you are having so many uncomfortable and/or debilitating symptoms. Be easy on yourself during this time. It also may take some time to find what things help and what things make you feel worse.

Katherine

Link to comment
Share on other sites

Yes, Amy, I can relate. This is the crazy thing about this condition. There can be so many odd symptoms that come and go often for no discernable reason. You can feel pretty well one day -- or one moment -- and awful the next. Overall, over time, with appropriate treatment, you should start feeling better. That's good you are using a lot of salt and taking lots of fluids. It should help.

Link to comment
Share on other sites

Amy, I just wanted to add that the massage therapist who has helped me for a year and a half said she was trained not to work on anyone who has low blood pressure. You might check with your doctor or therapist about continuing if it is particularly low. Also in the beginning any massage therapy I had, had to be done with the lightest of touch because it set off a reaction with my autonomic nervous symptom....dizzy and lightheadedness most often the issue. Never chest pain. You may want to check in with your doctor to discuss your meds and if they could be contributing to these symptoms. It takes months to get things worked out sometimes.

Link to comment
Share on other sites

Guest tearose

Hello Amy, yes, I can relate very well. Like many here, the symptoms may change from day to day! I too have MVP with some leakage and a form of pots. I have learned over the years to ignore some symptoms because although they may be annoying, I know they are not dangerous. For example, when my MVP acts up, I usually feel a tight and sticky feeling near my sternum. I become aware because it hurts a little and I find myself rubbing my sternum for relief. This usually passes and on occasion I will take a tylenol if it really gets to me. I think you too will learn when to call the doctor and when you can tolerate symptoms.

There are no easy answers, there is no magic pill or therapy to help treat this disorder. You must have patience with yourself and you good doctor while you work out a formula that will work for your particular body and challenges. It may not seem worth it but trust me about those compression pantyhose! They are a big part of my daily treatment plan! You will get a good workout putting them on but they will help hold your blood pressure and maybe you won't feel so dizzy. Also, are you resting?

You will eventually get "a handle" on your condition as you go through the learning curve. Did you get a chance to read through the archives yet? It can be very helpful because not all of us are even strong enough to give the best answers each time a question needs addressing. In the archives, there may already be good answers and suggestions that our worn out brains just can't retrieve right now.

Keep a light heart and keep coming back! best regards, tearose

Link to comment
Share on other sites

Amy

I know how you feel--and how scared you feel. The symptoms can be so debilitating that it is hard to believe it couldn't be life-threatening. Rest assured that no one has died of POTS. Like I said before and have others, patience is what you need more than anything now, as you try different treatment regimes. You will very likely improve, but it is just as likely that your improvement will not be speedy.

take care, Katherine

Link to comment
Share on other sites

it has such an impact on your life though - the incessant dizziness - the lightheadedness that you get if you stand beyond your 'limit' which often old men can beat... or how you nearly pass out if you lift your head up, or bend over and have your head forward... Or how you cant eat a big meal without feeling like your sinking and spaced out...

Thankfully ive improved, but it still has an impact

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...